Alert archive / Texas / Special Weather Statements in 2017

Special Weather Statement, NWS Austin/San Antonio, TX

June 4, 2017Blanco County, Texas

NWS Austin/San Antonio, TX issued this special weather statement at Jun 4, 2017, 6:49 PM CDT for Blanco County, Texas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 4, 2017, 6:49 PM CDT (23:49 UTC)
Expired
Jun 4, 2017, 7:30 PM CDT
In force
41 min
Issued by
NWS Austin/San Antonio, TX

County Blanco County, TX

The radar

The Austin/San Antonio radar (KEWX), 58 km from the middle of the area, began a volume at 23:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDLF), launched 12:00Z, 11.8 hours before the alert went out and 253 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2017-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 313 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2017-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
313 J/kg
Mixed-layer CIN
-104 J/kg
Mixed-layer LCL
1154 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

682 
WWUS84 KEWX 042349
SPSEWX

Special Weather Statement
National Weather Service Austin/San Antonio TX
649 PM CDT SUN JUN 4 2017
 
TXZ190-050030-
Blanco TX-
649 PM CDT SUN JUN 4 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BLANCO COUNTY UNTIL 730
PM CDT...

At 649 PM CDT, Doppler radar was tracking a strong thunderstorm near
Flugrath, or near Blanco, moving southeast at 25 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Blanco, Payton, Flugrath and Twin Sisters. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3021 9823 3003 9830 2994 9841 3014 9859
      3027 9849
TIME...MOT...LOC 2349Z 332DEG 24KT 3015 9850 

$$

MSL

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Jun 4, 6:32 PM CDT, 17 minutes earlier.

Area forecast discussion, Jun 4, 6:32 PM CDT, 17 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Austin/San Antonio TX
632 PM CDT Sun Jun 4 2017

.AVIATION.../00Z Update/
Scattered convection continues across the region moving E/SE around
the western side of the upper level low. This trend will continue
with numerous outflow boundaries creating variable winds and allowing
for new convection to develop. Should see a decrease after sunset in
the coverage and intensity of convection, but a repeat is expected
in NW flow on Monday. With timing and location issues will go with
vicinity for the start and ending time frame of this forecast. Later
forecast can pinpoint the windshifts and onset of convection.
Currently VFR across the area and expect this trend to continue thru
the forecast period. Could see a period of MVFR cigs after 09Z and
thru 15Z, but for now maintained VFR. Winds will be variable, but
mostly northerly around 5 knots tonight and N/NW 7-10 knots after
15Z. Winds in or near any convection will be much stronger.

&&

.PREV DISCUSSION... /ISSUED 238 PM CDT Sun Jun 4 2017/

SHORT TERM (Tonight through Monday Night)...
The ITCZ-like atmosphere continues across TX/LA today with scattered
showers and thunderstorms, some with intense downpours and gusty
winds, and outflow boundaries and differential heating providing the
lift for new convection. While overall PoPs are moderate for any
given location, driving 100 miles around the area would likely cause
drivers to turn on the wipers at least once. More important is
drivers Turn Around and Don't Drown if approaching any location
where water is rushing across the road. The storms should wane this
evening with the loss of diurnal heating, but like last night, the
Low Level Jet might support isolated storms around throughout the
night.

LONG TERM (Tuesday through Sunday)...
The longwave trough that has locked-in a seasonally-cool and wet
period the last few days will begin to move east and get absorbed in
a large trough centered over the Great Lakes. This will result in reduced
chances for rain areawide on Monday, and rain chances only for the
coastal plains east of I-35 on Tuesday. Weak subtropical ridging will
bring a return to dry weather and seasonal temperatures from
Wednesday onward, but the longer ranges of the GFS and ECMWF
indicate the ridge will not become established over the Desert
Southwest as it usually does this time of year.

In fact, a high amplitude trough-ridge-trough pattern will progress
across the northern two-thirds of the U.S. during the week of June
11th -- with a roller coaster of conditions at many locations. South
Central Texas is on the southern periphery of this pattern, so the
sensible weather for us should be near normal temperatures with only
isolated afternoon showers and thunderstorms each day.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              70  88  70  89  69 /  50  60  20  10  10
Austin Bergstrom Intl Airport  69  87  70  88  68 /  50  60  20  10  10
New Braunfels Muni Airport     69  88  69  88  68 /  50  60  20  10  10
Burnet Muni Airport            67  85  68  87  67 /  40  50  10  10  10
Del Rio Intl Airport           71  94  71  92  72 /  20  -   10  -   10
Georgetown Muni Airport        68  86  69  88  67 /  40  60  20  10  10
Hondo Muni Airport             69  91  69  90  68 /  50  40  10  10  10
San Marcos Muni Airport        69  88  69  89  68 /  50  60  20  10  10
La Grange - Fayette Regional   70  87  70  88  70 /  50  60  30  20  10
San Antonio Intl Airport       71  89  71  90  70 /  50  50  20  10  10
Stinson Muni Airport           71  90  71  90  70 /  50  50  20  10  10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Mesoscale/Aviation...10
Synoptic/Grids...Allen
Public Service/Data Collection...30
Hazardous weather outlook, Jun 4, 2:23 PM CDT, 4 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
223 PM CDT Sun Jun 4 2017

TXZ171>173-183>194-202>209-217>225-228-051930-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
223 PM CDT Sun Jun 4 2017

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...This Afternoon And Tonight.

Chances of showers and thunderstorms continue today and tonight.
Locally heavy rain causing minor flooding is possible along with
isolated strong storms producing damaging wind gusts and large
hail.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Chances of showers and thunderstorms continue Monday and Tuesday.
Isolated strong storms with hail and gusty winds as well as
locally heavy rain causing minor flooding are possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

In the hours before

Special weather statement, Jun 4, 5:29 PM CDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
529 PM CDT SUN JUN 4 2017

TXZ209-223>225-042315-
Lavaca TX-De Witt TX-Fayette TX-Gonzales TX-
529 PM CDT SUN JUN 4 2017

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL DEWITT...
NORTHEASTERN GONZALES...SOUTHWESTERN FAYETTE AND NORTHWESTERN LAVACA
COUNTIES UNTIL 615 PM CDT...

At 529 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Waelder, or 9 miles west of Moulton, moving southeast
at 20 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Gonzales, Shiner, Flatonia, Moulton, Waelder, Hochheim, Komensky,
Freyburg, Henkhaus, Edgar, Glaze City, Newtonville, Engle, Nickle,
Dilworth, Dreyer, Floy, Little New York, Hamon and Colony.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 2940 9753 2978 9731 2980 9690 2922 9723
TIME...MOT...LOC 2229Z 293DEG 18KT 2958 9730

MSL
Special weather statement, Jun 4, 6:15 PM CDT, 34 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
615 PM CDT SUN JUN 4 2017

TXZ209-050000-
Fayette TX-
615 PM CDT SUN JUN 4 2017

...SIGNIFICANT WEATHER ADVISORY FOR FAYETTE COUNTY UNTIL 700 PM
CDT...

At 615 PM CDT, Doppler radar was tracking a strong thunderstorm near
Schulenburg, moving east at 25 mph.

Dime size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
La Grange, Schulenburg, Fayetteville, Round Top, Swiss Alp, Dubina,
Rutersville, Warrenton, O Quinn, Waldeck, Plum, Ammannsville, Mullins
Prairie, Nechanitz, Freyburg, High Hill, Rabbs Prairie, Warda,
Ellinger and Walhalla.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2979 9672 2966 9685 2969 9702 3002 9704
      3015 9666 3015 9665 3008 9663 2996 9657
TIME...MOT...LOC 2315Z 271DEG 23KT 2978 9692

ALLEN
Special weather statement, Jun 4, 6:25 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
625 PM CDT SUN JUN 4 2017

TXZ224-050015-
De Witt TX-
625 PM CDT SUN JUN 4 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN DEWITT COUNTY UNTIL 715
PM CDT...

At 625 PM CDT, Doppler radar was tracking a strong thunderstorm near
Nordheim, or near Yorktown, moving east at 25 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

Locations impacted include...
Yorktown, Nordheim, Arneckville, Cotton Patch and Meyersville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2887 9730 2888 9731 2887 9732 2890 9734
      2889 9735 2890 9738 2892 9738 2892 9742
      2881 9757 2882 9758 2888 9763 2901 9762
      2899 9713
TIME...MOT...LOC 2325Z 277DEG 22KT 2891 9755

ALLEN
Local storm report, Jun 4, 6:33 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
633 PM CDT SUN JUN 4 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     TSTM WND GST     WESTHOFF                29.19N 97.47W
06/04/2017  E60 MPH          DEWITT             TX   EMERGENCY MNGR

            RELAYED TO EMC BY WESTOFF FIRE DEPT
            OFFICIALS.

&&

SBS
Local storm report, Jun 4, 6:48 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
648 PM CDT SUN JUN 4 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     TSTM WND DMG     WESTHOFF                29.20N 97.47W
06/04/2017                   DEWITT             TX   EMERGENCY MNGR

            PHOTOS REVEAL A LARGE METAL STORAGE ROOF WAS
            RIPPED FROM ITS STRUCTURE AND WRAPPED AROUND
            A NEARBY LARGE TREE. LARGE TREE BRANCHES
            TORN OFF.

&&

SBS
Special weather statement, Jun 4, 6:49 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
649 PM CDT SUN JUN 4 2017

TXZ190-050030-
Blanco TX-
649 PM CDT SUN JUN 4 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN BLANCO COUNTY UNTIL 730
PM CDT...

At 649 PM CDT, Doppler radar was tracking a strong thunderstorm near
Flugrath, or near Blanco, moving southeast at 25 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations impacted include...
Blanco, Payton, Flugrath and Twin Sisters.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3021 9823 3003 9830 2994 9841 3014 9859
      3027 9849
TIME...MOT...LOC 2349Z 332DEG 24KT 3015 9850

MSL

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 7:02 PM CDTAreal Flood AdvisoryEWXGillespie118 min
Jun 3, 7:21 PM CDTSpecial Weather StatementEWXHays39 min
Jun 3, 7:36 PM CDTSpecial Weather StatementEWXBlanco39 min
Jun 3, 8:12 PM CDTAreal Flood AdvisoryEWXVal Verde2 hr
Jun 3, 8:33 PM CDTSpecial Weather StatementEWXBlanco42 min
Jun 4, 12:36 AM CDTSpecial Weather StatementEWXAtascosa39 min
Jun 4, 12:52 AM CDTSevere Thunderstorm WarningEWXKarnes38 min
Jun 4, 12:56 AM CDTAreal Flood AdvisoryEWXAtascosa, Karnes, Wilson3 hr
Jun 4, 1:30 AM CDTSpecial Weather StatementEWXKarnes30 min
Jun 4, 4:42 AM CDTSpecial Weather StatementEWXFayette48 min
Jun 4, 7:54 AM CDTSpecial Weather StatementEWXComal51 min
Jun 4, 8:40 AM CDTAreal Flood AdvisoryEWXComal, Hays3 hr
Jun 4, 9:06 AM CDTAreal Flood AdvisoryEWXBandera3 hr
Jun 4, 10:02 AM CDTSpecial Weather StatementEWXComal43 min
Jun 4, 11:11 AM CDTAreal Flood AdvisoryEWXGuadalupe3 hr
Jun 4, 2:32 PM CDTAreal Flood AdvisoryEWXBandera, Medina3 hr
Jun 4, 3:11 PM CDTSpecial Weather StatementEWXComal49 min
Jun 4, 3:44 PM CDTSpecial Weather StatementEWXGuadalupe46 min
Jun 4, 3:54 PM CDTSpecial Weather StatementEWXWilliamson51 min
Jun 4, 4:13 PM CDTSpecial Weather StatementEWXBastrop, Caldwell, Travis47 min
Jun 4, 5:08 PM CDTSpecial Weather StatementEWXWilliamson67 min
Jun 4, 5:19 PM CDTSpecial Weather StatementEWXDeWitt41 min
Jun 4, 5:29 PM CDTSpecial Weather StatementEWXGonzales46 min
Jun 4, 5:33 PM CDTSevere Thunderstorm WarningEWXDeWitt, Gonzales42 min
Jun 4, 5:41 PM CDTSevere Thunderstorm WarningEWXDeWitt, Fayette, Gonzales, Lavaca79 min
Jun 4, 6:00 PM CDTAreal Flood AdvisoryEWXTravis, Williamson2 hr
Jun 4, 6:15 PM CDTSpecial Weather StatementEWXFayette45 min
Jun 4, 6:25 PM CDTSpecial Weather StatementEWXDeWitt50 min
Jun 4, 6:35 PM CDTSevere Thunderstorm WarningEWXLavaca39 min

Nearby

Special Weather Statements in Texas, 2017Every special weather statement in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.